helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

MarkDC44

Members
  • Content count

    9
  • Joined

  • Last visited

Community Reputation

2 Neutral

About MarkDC44

  • Rank
    Newbie
  • Birthday 01/09/1950

Profile Information

  • Gender
    Male
  • Location
    Connecticut

Recent Profile Visitors

21 profile views
  • LAD

  1. Murray: The working part, at least, is something I didn't have to worry about for long because of my age. I started having symptoms (tremor, some cognitive troubles) during my last year, and I started to feel embarrassed. Was not diagnosed at the time. So it made me decide to retire a few months earlier than I might have otherwise. So I feel for you there, man - I was lucky that this all came on later in life for me. Was your relative in Nam? (the one exposed to AO) Do you know where? JohnnyS: Hey, do you remember a place/town name where you where? As soon as you say north of Saigon, I figure you weren't far from where I was (Phouc Vinh). That was a nasty area for AO. When were you there? NewNorm: Lordy, the things we don't think of. I would have thought a destroyer off the coast would be pretty safe, but... Yeah, if your water comes from the stuff... man..... Well, I like the way he's keeping his doctor on his toes ("too scary when you're off"...) Like Johnny said - just a little year out of our lives, huh? Mark
  2. Thanks Waywrd1. That's exactly what I was thinking I would do.
  3. Thanks everyone - much info here in your responses. I'll check in with the dr's office on Monday, and I'll especially press on the question of the dosage. Hey, for all I know, he really prescribed 25/100, and somewhere in Pharmacy it got messed up! I've been taking the med 3 times per day at around 8:00, 12:00 and 4:00 pm. Based on what I've read from lots of people, it sounds like spreading it out to 4 times with a less potent dosage on each one might be easier to take. It's good to hear that at least some of you did adjust to it a little.
  4. I meant to ask more than the above, forgot... If you try to eat "around" taking this med, in order to get the best effectiveness of it, when do you eat in relation to taking it? How long before, or how long after, taking the med?
  5. I was diagnosed PD at the beginning of October, and started taking Ropinirole back then with no side effects, but not much result either. A few weeks ago I started taking Carbidopa25/Levodopa250. (Along with the Ropinirole.) For the first week I took a half-tablet 3 times/day. The first day was fairly awful - I'd get slightly nauseous about a half hour later and then light-headed and weak another half-hour after that and feel crappy for still another hour or so. After a couple days of that I got smarter about drinking more water before taking it, also ate some crackers before it (the heck with the empty stomach thing!). By the end of the first week, I had a couple days of not feeling bad at all. Life was good, and the effects were Very good. But then the 2nd week I began taking a full tablet 3 times/day, and immediately went back to the same crappy feelings. I thought I'd adjust to the med in the same way as the first dosage, but I'm finishing a second week of that and not getting used to it at all. The nausea isn't too bad any more, but I still get that feeling of general sick/weak/wooziness, and I sort of 'crash' for about an hour or even more. I know everyone is different, but - how does this compare to your starting out with the med? If I suck it up for another week or more, might I adjust to this and be OK with it? I like the effectiveness of it, but I'm beginning to dread taking it. ALSO: Reading thru these topics, I don't see many people who list the same med 25/250. Seems many folks have 25/100, or nn/200. Am I starting with something strong? Thanks, Mark
  6. Thanks Murray! I was recently diagnosed w/ PD at the VA. It was my first encounter with the VA, just never went there in all these years. Glad I did, they're very good. They pretty much go on the assumption that my PD is agent Orange related, from Nam. My area was certainly VERY heavily defoliated by the stuff. They encourage applying for disability, which I did. No idea how that will play out, though.
  7. Troop C, 1/9, 1st Cav - stationed in Phouc Vinh '69-70. This was an old thread, but hopefully you're still around - where/when were you there?
  8. Thank you Herc, Stump, and Dianne! All good information. I'll be keeping that second neuro appointment - not because I think the diagnosis is incorrect, but it just seems like a good idea to ask questions of another Dr., such as what he thinks of the medications that've been prescribed. Thank you. Stump - You're still young enough to try playing a Doc on TV - suggested title "Houseboat"?
  9. I was diagnosed just this past October 5th with Parkinson's. I'd been assuming for a year or so (2?) that I had essential tremor (which my father had), before I became aware that my tremor was strictly a resting tremor - plus it got noticeably worse, going from just left hand fingers to the whole hand, left leg/foot, and my jaw over the last year. Once I started looking into the symptoms of PD, I started checking off a lot of virtual boxes, although I do NOT experience rigidity/slowness or pain. I went to our local VA, saw a neurologist there, and within 20 or 30 minutes he diagnosed me as having PD. (Good chance that it's a little memento from my adventure in Vietnam back in 1969.) He started me on Ropinirole. I've upped the dosage of that a couple of times, such that I'm now on .5mg x 3, 3 times/day. I think that it has lessened the tremor severity just slightly; it's never really gone away. After I checked in with them a week ago, he's now added Sinamet (half tab of 25/250 3 times) to that, which I started only today. Oh, and he did have me get a DaTscan. I'm told that the scan confirms it, although I haven't actually seen it, which would be nice. I've been wondering if it's possible that I went to him and sort of "sold him a bill of goods" - in other words, could I have listed a bunch of checked-off boxes for him (tremor, loss of smell, low-voice, handwriting that sometimes curls up into a tiny mess, starting to see balance issues, a loss of cognitive skills at work, to some extent, etc.) and just force-fed him my own diagnosis? I've scheduled a visit to another neurologist through my 'civilian' doctor (won't happen until February). Does anyone have a thought about that? Is it a waste of time (and insult to the first guy), or is it a good idea? I have not had any records/results of scan sent to Dr #2 at this point - thinking I want to start "fresh" with him, but I don't know if that's also a mistake. My other question is - how much improvement should I expect from medication? Do PD folks get total relief from tremors for a couple of hours, or is that looking for too much? Is it a mistake for me to add the Sinamet to it in order to get that result? This probably sounds really stupid, but - would that be just masking a symptom that you'd really rather have showing its presence so you know if it's progressing? I'm not trying to overthink this, but I just don't know if I'm carrying this too far, or making too much of it. After all, my understanding at this point is that it's probably only the tremor that can be helped with the rx anyway, and the tremor is not really keeping me from doing too much, especially now that I'm retired. (Is this making any sense?) If anyone can offer any insights on these 2 questions, or anything else for that matter, I'd really appreciate it! Thanks, Mark